# SDR CA980422010

- Difficulty date: March 30, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW118
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Bearing
- Part number: 310815201
- Condition: Failed
- Location: Engine
- Part time: 16,051 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ENG SENT FOR INSP AND REPAIR AFTER OPERATOR REPORTED HIGH OIL CONSUMPTION AND A RUMBLING NOISE FROM ENG.  DISASSY OF TURBOMACHINE FOUND PRIMARY CAUSE OF RUMBLING NOISE WAS FAILURE OF NR 5 BEARING.  3 ROLLERS SEVERELY WORN, FRETTED AND CAGE BROKEN IN 4 PIECES.  LOSS OF POSITION OF NR 5 BEARING CAUSED AN IMBALANCE OF AIR/OIL SEALS CAUSING OIL TO FLOOD MOST OF AIR CAVITIES IN ENG.  BEARING WAS ORIG TO ENG AT NEW MFG:  NR 5 BEARING OIL NOZZLES FLOWED FREELY WHEN TESTED AND OIL STARVATION IS NOT SUSPECTED.  THERE WAS LITTLE EVIDENCE OF COKING IN ENG.  MAGNETIC METAL FILINGS WERE FOUND IN OIL AND CHIP DETECTOR HAD BEEN BRIDGED.  OIL ANALYSIS CONFIRMED MAJOR AMOUNT OF M50 (NR 5 BEARING).  PART TC:  21,885.
